Alert archive / Louisiana / Flash Flood Watches in 2017
Flash Flood Watch 5, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Aug 10, 2017, 3:28 AM CDT for 8 parishes in Louisiana. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2017, 3:28 AM CDT (08:28 UTC)
- Expired
- Aug 10, 2017, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 127 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 9, 11:23 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 9, 11:23 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1123 PM CDT Wed Aug 9 2017 .AVIATION... Aside from a few lgt showers over northcentral LA, which could affect the KMLU area after 10/06z, looking pretty quiet pcpn wise across cwa. Cigs will begin to lower to mvfr and ocnl ifr, along with patchy fog at times, especially near daybreak. Warm front will lift well north into AR, but warm sector airmass across area appears moist and unstable enough, with pws either side of 2 inches, to warrant at least vcnty tstms across eastern portions of area, and more marginal across western portions of area. Duirnally driven convection with airmass will quickly stabilizing by 11/00z. /07/ && .PREV DISCUSSION... /issued 1005 PM CDT Wed Aug 9 2017/ DISCUSSION... Vast majority of the convection has dissipated across our area with the loss diurnal heating. The lone exception are a few light showers moving northeast across portions of Northern Louisiana south of a line from Many to Columbia. Most of the model guidance keeps the coverage of precip tonight rather sparse and mainly over Louisiana south of Interstate 20 and east of Interstate 49. Therefore, updated the forecast and reduced rain chances areawide through 12z Thursday morning. A mention of patchy fog was also inserted into the 09z-15z time frame Thursday morning across portions of East Texas west of a line from Atlanta to Jacksonville. Surface dewpoint depressions are already somewhat low in this area, which is also near the remnant MCV/surface low. Forecast soundings and the HRRR visibility progs suggest the potential for some patchy fog for a few hours around sunrise. Updated products have been sent. CN PREV DISCUSSION... /issued 400 PM CDT Wed Aug 9 2017/ DISCUSSION... Scattered showers and thunderstorms have developed across the region in response to an upper level low across Deep East Texas and a retreating warm front just south of the Interstate 20 corridor. With PWATs over 2.00 inches, some locally heavy rain will be possible under the stronger showers, especially in our eastern zones. There could be some isolated hourly totals from 1-2 inches at some locations. Attm, believe rainfall amounts will be low enough not the warrant a Flash Flood Watch. The upper low will gradually push eastward from Deep East TX to across southern LA overnight, while the retreating warm front will wash out across the region. With the loss of daytime heating and the exiting upper level low, the convection should decrease in coverage overnight. However, with the upper low in the vicinity, the models continue to keep some overnight convection across portions of North Central Louisiana. Beginning tomorrow, northwest flow aloft will begin to develop across the region courtesy of upper level ridging in the Desert southwest shifting eastward across central TX. This pattern will hold across the region through next week. Embedded disturbances within the flow aloft and daytime destabilization will keep persistent precip chances through early next week. By mid-week next week, a broad Upper low moving east-southeast across the Great Lakes region will send down a backdoor cold front across the region that could provide an additional focus for precip. Temperatures will remain below normal through the period with daytime temps in the upper 80s to lower 90s. Only exception may be when the next fropa arrives next week as temps could lower to the lower to middle 80s across the northern zones,nearest to the frontal boundary. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 91 76 91 / 30 40 20 50 MLU 74 91 74 91 / 30 50 20 60 DEQ 71 90 73 90 / 10 30 20 60 TXK 72 89 74 89 / 20 30 20 60 ELD 71 88 73 89 / 30 50 20 60 TYR 74 91 76 92 / 20 30 10 40 GGG 74 91 76 91 / 30 30 20 40 LFK 74 91 75 92 / 30 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Aug 9, 11:32 AM CDT, 15 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1132 AM CDT Wed Aug 9 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1132 AM CDT Wed Aug 9 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A nearby upper level disturbance coupled with daytime heating and a weak surface front drifting north across the region providing a moist atmosphere, will result in the development of isolated to scattered showers and thunderstorms today, mainly across portions of east Texas, Deep east Texas, central and northern Louisiana and southwest Arkansas. Given weak mean flow and high moisture content in place, brief localized moderate rainfall and ponding of water across poor drainage roadways will be possible. Precipitation coverage should wane shortly after sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible areawide tomorrow through Monday, as a series of upper level disturbances drop southeast into the region each day. Gusty winds, brief moderate to heavy rainfall, and minor flooding, will be the main threats from the stronger storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, should not be needed this afternoon or tonight.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:42 AM CDT | Areal Flood Advisory | SHV | Grant, Winn | 3 hr |
| Aug 10, 3:04 AM CDT | Flash Flood Warning | SHV | Grant, Jackson, Winn | 3 hr |
| Aug 10, 5:59 AM CDT | Flash Flood Warning | SHV | Jackson, Winn | 3 hr |
| Aug 10, 6:05 AM CDT | Areal Flood Advisory | SHV | Ouachita | 115 min |
| Aug 10, 7:15 AM CDT | Areal Flood Advisory | SHV | Jackson, Natchitoches, Winn | 2 hr |
| Aug 10, 8:59 AM CDT | Flash Flood Warning | SHV | Winn | 3 hr |
| Aug 10, 9:56 AM CDT | Areal Flood Advisory | SHV | Natchitoches, Red River | 64 min |
Nearby
Flash Flood Watches in Louisiana, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.